I have been on Celexa 40mg for over two years. I went through a really bad low over two years ago, and it took a long time to get my anxiety down and my mood up. It never got to where it should be, but it got me out of my funk... kinda. My doctor retired and I was switched to a PCP that did not have psych experience. I complained about side effect from Celexa and she said it was normal and she didn't want to change my meds. I have gained 40 pounds, have NO libido, and I feel really tired and down all the time. I made an appointment with a new psychiatrist and I am going to ask about Wellbutrin. I have heard good things about it, but I am really worried about the transition. I think I have a dopamine deficiency and I need something to help boost it. Any advice from people who have done this switch? How should I go about talking to the doctor about this?
*Bupropion is a relatively weak inhibitor of the neuronal reuptake of norepinephrine and dopamine, and does not inhibit the reuptake of serotonin.*
Common (1% to 10%): Anorexia, decreased appetite, increased appetite*
Common (1% to 10%): Decrease in sexual function, dysmenorrhea, increased/decreased libido
Hi, cosmickitty! Wellbutrin may be a good choice for you because it's considered more neutral with less severe side effects although, as you can see from the above, it can still go either way depending on how you tolerate the drug.
Talk to your pdoc openly and honestly about your questions and concerns; he/she is far more qualified to analyze your history and present needs and should be better able to prescribe appropriate medications.
You may need to titrate off the Celexa rather than stopping abruptly as that can sometimes cause some nasty discontinuation symptoms.
Best regards and I hope this doctor gives you the help you need! Wildcat
You could take both of them at the same time and the Wellbutrin would probably help with the side effects. If not, you could come off the Celexa then. Also viibryd is a very good SSRI that doesn’t effect libido and weight as much - it’s not generic but wil be in the coming year or two I believe.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Oct 2015 • 3 answers
Updated 11 Oct 2018 • 18 answers
Updated 16 Feb 2017 • 7 answers
Updated 19 May 2017 • 1 answer
Posted 16 Jan 2019 • 0 answers